3 doctors weighed in:

Can blood thinners such as pradaxa cause chronic swelling of the ankles, feet and hands? I've noticed this symptom has become more pronounced.

3 doctors weighed in
1 doctor agrees

In brief: Yes

Swelling is a side effect.

In brief: Yes

Swelling is a side effect.
Dr. Arnold Beresh
Dr. Arnold Beresh
Thank
Dr. Tony Maglione
Internal Medicine - Cardiology

In brief: Generally no

pradaxa is a blood thinner and only rarely can cause swelling due to bleeding.
generally, swelling or edema is due to another cardiovascular issue and may be related to the reason someone is on pradaxa in the first place.

In brief: Generally no

pradaxa is a blood thinner and only rarely can cause swelling due to bleeding.
generally, swelling or edema is due to another cardiovascular issue and may be related to the reason someone is on pradaxa in the first place.
Dr. Tony Maglione
Dr. Tony Maglione
Thank
Get help from a real doctor now
Dr. Tonga Nfor
Board Certified, Internal Medicine - Cardiology
13 years in practice
508K people helped
Continue
108,000 doctors available
Read more answers from doctors